Should I Stop Taking NSAIDs Before Restylane Injections?
- Asked by Starfire in Indiana
- 4 years ago
I am a 56 yr old woman and will be getting Restylane injected for the hollow look under my eyes. I had fat injections and Restylane in my cheeks over a year ago and now have a hollowed look under my eyes that makes me look tired.
To prepare for this procedure and to minimize bruising is it best to stop taking aspirin and all NSAIDs(Non-Steroidal Anti-Inflammatory Drug). I am hoping to go to work the next day do most patients have black eyes and swelling? If this occurs how long does it last? Thank You!
Minimizing bruising from restylane
Bruising is a definite side effect of restylane injections, especially under the eyes, where the skin is thin and has lots of vessels.
To minimize bruising, it is best to avoid NSAIDs and aspirin for a whole week prior to the procedure. Alcohol, green tea, ginseng, garlic, fish oil also contribute to easy bruising, so try to avoid those, if possible. Arnica (an herbal supplement) can also help to minimize bruising. Finally, applying ice after the procedure and avoiding exercise for a day can help. Makeup can help to camoflauge any bruising.
Restylane and bruising
If possible, stop Aspirin and NSAIDs 1 week prior to your treatments, as well as alcohol, green tea, vitamin E, fish oils and garlic which all cause bruising. You may still develop bruises with Restylane injections so have a good cover-up makeup handy to help camoflauge the bruises which may last a week.
Stop the Motrin / Advil - like medication before fillers
It is good practice to stop the non steroidal antiinflammatory agents for two days prior to injectables, especially the hyaluronic acids such as Restylane and Juvederm, prior to use as they can cause bruising themselves. Aspirin should be stopped for ten days before the procedure, but some patients need to take it for important reasons and they may continue, but they may experience more bruising.
Avoid aspirin, herbs, vitamins and anything you can a week before Restylane injections
While there are many things that can make a treatment with fillers into a bruising experience (literally), the technique of the person who is injecting and the appropriate decision as to where to inject is the most important.
We see many patients where this area tends to be overdone in the end result, so make sure you are going to an expert and insist that the physician be the one who is injecting. This is not something for a novice or you'll regret it. Good luck.
Restylane Injections of Lower Eye Lids, Best Way to Avoid Bruising
Get your dark sun glasses ready for work the day after your injections. Just kidding.
Needles in the delicate lower eye lid area can cause some bruising even in the best, most experienced injectors hands. To help minimize your chances of bruising, discontinue all anti-inflammatories for at least 10 days prior to your treatment. Start taking Arnica and use ice at the injection session.
Your injector should give you an instruction sheet of medications to avoid.
Good luck and be well.
Avoid several things...
I recommend that patients discontinue aspirin, NSAID's, fish oil, vitamin E and herbal supplements for at least 10 days prior to filler injections. That is no guarantee you will not bruise, but it reduces the risk. I also recommend the pre-treatment use of Prevedem twice daily for 2 weeks and I massage all patients with Bruise Relief at injection and suggest they use it for 2-3 days after to reduce the incidence and severity of bruising. If you get a bruise, it usually can be concealed, but will last up to 1 week.
Stop all NSAIDs and Fish Oil Before Fillers
It is crucial that you stop all NSAIDs and supplements like fish oil, omega 3, Vit E for about 2 weeks or at the minimum one week before the fillers. Do not exercise on the day of the filler. Click on the link below (Botox and Filler Instructions) to get more details that I give to my own patients and most of them can go to work right after having their filler injections.
Web reference: http://janjuafacialsurgery.com/forms.html
Absolutely stop medications that thin the blood before Restylane injections
Many presription and over the counter medication thin the blood and make bruising much more likely with under eye Restylane treatment. Herbal products are also likely to thin the blood. Even the grapefruit juice in the South Beach diet seems to increase the risk of bruising.
I would recommend that you contact the office where you plan to be treated and get from them their list of medication to avoid. Avoiding these will reduce the chance that you might bruise. However, you can still bruise. Any time you are poked with a needle there is a risk of bruising. This can be a little dot on the skin--no big deal. Or it can be a massive black eye and in our society it is presumed that you are the victim of domestic violence. These types of bruises can last up to 3 weeks. The risk of this type of bruising is about 1 to 2 per hundrend.
Think about undereye Restylane as though it is surgery for the lower eyelid that you just happen to get with a needle. The results can last a couple of years but you definitely want to avoid doing treatment right before a big social event.
Now the important but. If you are on a medication that thins your blood by order of your physician, do not stop this medication without first consulting the doctor who told you to take this medication. This can include medicines like aspirin, Plavix, and coumadin. This medication are used to control clot formation in very specific conditions so seek guidance from you primary care physician before discontinuing these drugs.
Web reference: http://www.lidlift.com
NSAIDS AND RESTYLANE INJECTIONS
It is always a good idea to stop taking Aspirin and meds with Aspirin containing qualities before having Restylane injections. If it is not possible for you to stop taking these meds, you might experience some bruising.
NSAIDs and fillers
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.